Anyone on Topamax?????

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

remy17
New Member


Date Joined Feb 2006
Total Posts : 7
   Posted 2/21/2006 10:15 PM (GMT -7)   
Hi All
Since I am new to this forum, I am not really sure how often everyone brings up meds.  In any case, I haven't heard a whole lot mention topamax. Am I the only one on it? confused confused

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 2/22/2006 7:38 AM (GMT -7)   
Good morning Remy,
Nope, you certainly are not the only one. I can think of a couple of other posters at least that have spoken about it. I bet someone will post a little later with some info.
Have a good day
Ellie
Good judgement comes from experience and alot of that comes from bad judgement.
 
Unknown
 
 

Mommy65301
Regular Member


Date Joined Jul 2005
Total Posts : 43
   Posted 2/22/2006 8:49 AM (GMT -7)   
Hello,
I tried Topomax not too long ago and had a bad experience with it, it made me feel like I was walking around in a cloud I didnt take it for too long

LIVE MUCH,LAUGH OFTEN,LOVE ALOT AND DANCE LIKE NOBODIES WATCHING


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 2/22/2006 9:12 AM (GMT -7)   

Hi remy,  I take Topamax 100 mg a day for headaches associated with Mutiple Sclerosis.  If they get too bad I take 200 mg a day........


~elisha
 


kmber72
Regular Member


Date Joined Feb 2006
Total Posts : 42
   Posted 2/25/2006 7:50 PM (GMT -7)   
I used to take topamax as well for a short period of time, but didnt work as well for me. Was later switched to Depakote..and now on Risperdal. :)
"I doubt sometimes whether a quiet and unagitated life would have suited me--- yet, I sometimes long for it."   ~Byron


ForTheWorst
Regular Member


Date Joined Dec 2005
Total Posts : 21
   Posted 3/4/2006 8:20 AM (GMT -7)   
Hi Remy,
 
I've been on Topamax (100mg) since I think October and so far so good although it did take some time to adjust to it.  It made me feel nautious when I first started taking it and I had a really hard time eating.  I lost my appetite and could barley eat anything.  The nausea went away after the first week but everytime my dose was increased it would come back.  My dose was increased 3 times and this last time was the worst.  The nausea lasted for two weeks and I could barley eat at all.  I've lost so much weight on Topamax!!!!!  I use to be on Epival which made me blow up so I was happy to lose weight but with both meds the weight gain and loss was so fast its hard on the body.  Before I started Epival I weighed 125 lbs and within a few months I was 155 lbs.  I'm now back at 125 lbs and I didn't lose the weight as fast as I gained it but I felt like I was anorexic there for a little bit.  I'm slowly starting to eat a little better.  I find I've had to eat really small portions many times a day because I can't eat a full meal.  I'm also on Wellbutrin (200mg) and my shrink told me that it was the Wellbutrin causing the nausea not the Topamax so I guess the combo of the two didn't agree with me at first but really I didn't believe my shrink I just blamed the nausea on the Topamax!  But to be completly honest I don't really know what Topamax does for me!  When I started Wellbutrin I noticed a really big difference in myself and that is the only med out of all the meds I've tried (which is a lot) that I could actually tell was doing something.  I've always been on more than one med so I'm confused by whats doing what!  Since Topamax is a moodstabalizer when I think about my mood I guess its ok but it really depends on whats going on in my life.  Right now everything is going good but when I think back to a couple months ago in December I was a complete basket case.  Really depressed and my emotions and mood were all over the place and thats just because of what was going on in my life at that time.  Anyway, this post is getting a little long so I'm going to shut up now but if you have any questions feel free to ask!
 
Emily a.k.a OhSoSad tongue

clic
Regular Member


Date Joined Apr 2005
Total Posts : 114
   Posted 3/7/2006 12:54 PM (GMT -7)   

I haven't posted here in so long! I have just started Topamax to try to lose the 45 lbs I have gained from the Seroquel and Lithium. I am titrating slowly, at 50mg right now with hardly any symptoms. I really want this to work. I have noticed my moods improving even more since taking it (no, not manic more!) so at least I benefit there. My worst fear is the cognitive impairment. Although I am saturated with meds, I have never felt better in over 15 years...

S yeah


Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 3/7/2006 1:14 PM (GMT -7)   
Good to hear from you again Shannon. I gained a little weight over the winter as well but the abilify is slowly helping me lose that. Feeling much better now that I'm back on meds.
Again, glad to hear from you
Ellie
Good judgement comes from experience and alot of that comes from bad judgement.
 
Unknown
 
 

Putter
Regular Member


Date Joined May 2005
Total Posts : 204
   Posted 3/7/2006 2:00 PM (GMT -7)   
Shannon, So glad to see you around. We've missed your posts, but hope that you are doing well and that school is moving along.

Take care!
Putter
putter@healingwell.net


clic
Regular Member


Date Joined Apr 2005
Total Posts : 114
   Posted 3/7/2006 3:10 PM (GMT -7)   

Thank you Ellie and Putter. I have 1 month left of school, have made a connection for a job and am loving what i currently do (for confidentiality sakes I will leave that out, wish I could share that tho!) I received a letter in the mail yesterday indicating that the nursing faculty has nominated me for valedvictorian...speechless. To think that one year ago I was such a mess, albeit functioning. I no longer wake up every morning with that black cloud of "how do I feel, whay will today bring" but rather " let's go" Don't miss the drinking, I'm ok with the pills (so expensive tho!) but the fat, argh!

My pdoc indicated that one of of five people will lose weight on Topamax, hoping I can be one! Hey one question for the girls out there-what did your docs tell you about birth control efficacy? My pdoc, the CPS and internet are giving me different versions of the birth control pill and Topamax!

Anyhow, good to hear from you girls, be well, I'll ry to make a point of dropping by more often!

S tongue


bdr1
Regular Member


Date Joined Aug 2005
Total Posts : 121
   Posted 3/15/2006 6:27 PM (GMT -7)   
It's important to note that Topiramate is not indicated for any phase of bipolar disorder. In fact, there have been 4 failed trials in bipolar mania. At this point, the FDA has ruled that Topiramate can not apply for an sNDA for bipolar mania.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 3:16 PM (GMT -7)
There are a total of 2,734,933 posts in 301,260 threads.
View Active Threads


Who's Online
This forum has 151367 registered members. Please welcome our newest member, vtu15.
379 Guest(s), 12 Registered Member(s) are currently online.  Details
Thankuall, blueberrymuffin, abb, PromisedaRainbow, chrisp1, Rikky1, dismissed, mpost, smlafleur, wpack3, vtu15, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer